MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY
Model Number 120804F
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint affected unit was not returned for evaluation; therefore, a product non-conformance or device failure could not be confirmed.It is not known if some procedural factors may have contributed to the event.The ifu contains the following warnings: balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.The possibility of balloon rupture must be taken into account when considering the risks involved in any embolectomy procedure; to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter.Complaints incidence will continue to be monitored, and applicable actions will be taken as required.As part of the manufacturing process 100% of the units go through balloon inspection process.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.Refer to report id 2015691-2024-06140 for the first fogarty catheter that was involved with this event.
 
Event or Problem Description
It was reported that the patient was in the or for a right axillary bilateral femoral thrombectomy with angiogram.A 4fr fogarty catheter was used during angiogram.The provider placed the fogarty catheter in patients right leg and inflated the balloon as indicated on the packaging and confirmed with x-ray.When the catheter was removed it was discovered that the balloon was not intact on the catheter and had been displaced inside of the patient.Provider stated that the first balloon got hung up on what she believes to be the chronic occluded plaque.She had to pull hard and the balloon broke away from the catheter and was left behind.She then used a second balloon to retrieve the first and the exact same thing happened so she did not try again.Two balloons were left behind in the patient.Provider also stated that in her opinion the balloons are not causing any occlusion because the vessel was already occluded.There was no allegation of patient injury.During set up, the inflation test was completed without issue.The two balloons are still inside the patient.This complaint captures the second fogarty catheter used in this case.Device was discarded after use.

Brand Name
FOGARTY
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
* 
Manufacturer (Section G)
EDWARDS LIFESCIENCE IRVINE
1 edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19986719
Report Number2015691-2024-06143
Device Sequence Number7060822
Product Code DXE
UDI-Device Identifier00690103043303
UDI-Public(01)00690103043303(17)260305(11)231205(10)65443859
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2026
Device Model Number120804F
Device Lot Number65443859
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown